International Journal of Mathematics and Mathematical Sciences
Volume 23 (2000), Issue 9, Pages 627-637

Rayleigh waves in a thermoelastic granular medium under initial stress

S. M. Ahmed

Mathematics Department, Faculty of Education, El-Arish, Egypt

Received 23 December 1998

Copyright © 2000 S. M. Ahmed. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We study the effect of initial stress on the propagation of Rayleigh waves in a granular medium under incremental thermal stresses. We also obtain the frequency equation, in the form of a twelfth-order determinantal expression, which is in agreement with the corresponding classical results.